Walkley, M.A., Gaskell, P.H., Jimack, P.K. et al. (2 more authors) (2005) Finite element simulation of three-dimensional free-surface flow problems. Journal of Scientific Computing, 24 (2). pp. 147-162. ISSN 0885-7474
Abstract
An adaptive finite element algorithm is described for the stable solution of three-dimensional free-surface-flow problems based primarily on the use of node movement. The algorithm also includes a discrete remeshing procedure which enhances its accuracy and robustness. The spatial discretisation allows an isoparametric piecewise-quadratic approximation of the domain geometry for accurate resolution of the curved free surface.
The technique is illustrated through an implementation for surface-tension-dominated viscous flows modelled in terms of the Stokes equations with suitable boundary conditions on the deforming free surface. Two three-dimensional test problems are used to demonstrate the performance of the method: a liquid bridge problem and the formation of a fluid droplet.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2005 Springer. This is an author produced version of a paper published in 'Journal of Scientific Computing' |
Keywords: | Finite element method, Free-surface flow, Moving grids |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Computing (Leeds) The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mechanical Engineering (Leeds) > Institute of Engineering Thermofluids, Surfaces & Interfaces (iETSI) (Leeds) |
Depositing User: | Repository Assistant |
Date Deposited: | 12 Dec 2006 |
Last Modified: | 25 Oct 2016 02:57 |
Published Version: | http://dx.doi.org/10.1007/s10915-004-4611-0 |
Status: | Published |
Publisher: | Springer Netherlands |
Refereed: | Yes |
Identification Number: | 10.1007/s10915-004-4611-0 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:1780 |